MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SINGLE SHOT EPIDURAL KIT; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX SINGLE SHOT EPIDURAL KIT; ANESTHESIA CONDUCTION KIT
Catalog Number A4032-18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was an epidural tray with a broken saline vial.The vial was empty, and they could feel a residue on the clear drape, likely dried saline.There was no patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 04-nov-2024.H6.Investigation codes: updated.Investigation summary: received for investigation one opened single shot epidural tray product # a4032-18, lot # 4447076.The tyvek lid was taped shut with scotch tape.The tray was examined, and it was observed that the contents were in disarray.The saline vial had a broken neck.In process, the kits are manually filled utilizing a tray with molded compartments specific to each component.In principle, this design is to maintain the integrity of the contents during transport.The breakage of glass components could possibly occur during shipment when the cartons are not handled with care.(smiths cartons are marked "fragile" and "contains glass" to prevent breakages).Based on the evaluation of the returned product and investigation results, the complaint for broken vials was confirmed.No action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and take further actions accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX SINGLE SHOT EPIDURAL KIT
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20304724
Report Number1217052-2024-00117
Device Sequence Number18048339
Product Code CAZ
UDI-Device Identifier20351688080247
UDI-Public(01)20351688080247(17)251101(10)4447076
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue NumberA4032-18
Device Lot Number4447076
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown